Alterations in the PI3K/AKT pathway are frequently found in cancer and are especially common in breast cancer, where it is estimated that 70% of tumors have some type of genetic alteration that could lead to pathway hyperactivation. A variety of PI3K pathway inhibitors have been developed in an attempt to target this pathway and improve cancer control. One of the challenges in treating patients with PI3K/AKT pathway inhibitors is the associated toxicity from on-target and off-target effects. Such side effects are common, but reversible, and include hyperglycemia, rash, stomatitis, diarrhea, nausea, and fatigue. As a result, dose reductions, treatment delays, and treatment discontinuation are frequently reported. This impairs not only patients’ quality of life but also treatment efficacy. Most side effects are reversible with drug interruption, since these drugs typically have a short half-life and are manageable with early intervention. An interdisciplinary approach with proactive management of patients receiving PI3K pathway inhibitors should include comprehensive education of patients about the range of toxicities, frequent monitoring, early toxicity recognition, active intervention, as well as prophylactic strategies.